Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hashimoto's and HIVES!!!

From: summerm01 - 5 years 8 weeks ago

Help! I am a 35 year old female who in high school had hives and was told that I had food and medicine allergies with no allergy testing involved!! Now, beginning last November 2012 I started getting hives in areas around my bra and underwear line, which I attributed to an allergy to elastic. I changed my underwear to a looser size and spent hundreds of dollars doing so, only to fail in my pursuit that it was pressure urticaria only. Well, was I ever wrong! In 2013 late January, I went to my dermatologist because I kept getting this itchy, red rash on my knees. I thought it was eczema, and it was. He did a bloodtest to check TSH and it came back in the 16's. I then saw an Endo and found out I had nodules that needed to be Biopsied. That test came back benign:) I was diagnosed with Hashimoto's Hypothyroidism, and am being treated by an Immunologist with Levothyroxine 100 mcg which began 3/7/13. I still have these terrible hives all over that seem to get worse at night and early morning!! I also have Adema in my facial area (eyes, nose, lips swell). Sulfa drugs increase the hives and swelling too. I just recently started taking REAL brand name Synthroid 100 mcg on 4/23/13. Other symptoms include: panic attacks, hairloss, fatigue, loss of intimacy, and depression. Any thoughts out there? If so, I welcome them with open arms!!! I am miserable:(

Do you find this discussion helpful?
2

43 Responses

Is this good advice?
0

So sorry, k. Do you have any arthritis-type pain? Fever at all?

Is this good advice?
0

So sorry, k. Do you have any arthritis-type pain? Fever at all?

Is this good advice?
0

I have OA also. But diffuse swelling in hands and feet in the morning not related to OA. Unfortunately I rarely get a fever, which has caused big problems. I ended up in the hospital for a month with a Staph infection. Treatment was delayed by almost a week as I did not have a fever.
I saw someone was suggesting gluten free. I'd suggest before trying that to get the blood test first as it will be negative if you have been off gluten. If the test is negative, try gluten free as perhaps are you are gluten sensitive? I'm fine with gluten.

Has anyone having pain had their neural tension checked by a qualified PT?

Is this good advice?
0

My thought was Still’s disease, but that would be RA and I think maybe your rash is worse than a Still’s rash. But it wouldn’t hurt to remember as it’s uncommon and a dr may not think of it.

You should talk to someone about autoimmune disease (probably why someone suggested gluten free). You could also ask a nutritionist about food sensitivity testing as that could certainly cause a rash. Just be sure you see someone reputable for that.

Is this good advice?
0

THIS POST THOUGH! Oh my gown I have had terrible hives and itchy skin for almost a year. It was SOOOOO random when it happened and I attributed it to cold water. I haven’t had the chance to read through all of the comments but I am going to do so ASAP!

My hives (aka ECZEMA - ps, I have just had an allergy test and I am NOT allergic....aka just “hives out of no where” - it happens) are on my upper arms and thighs. I’ve been taking Allegra for the itch but I have been thinking that it is only masking a deeper issue. I have been saying for months that I need to see an endocrinologist but no one will allow an appointment without referral.....so off to the primary care I go AGAIN hoping to get some sort of golden ticket to see the Endo....

Is this good advice?
0

I have been looking into a more natural approach to this and have had multiple poeple tell me about the body scan that is done by a functional doc. Is this what you are referencing? I would love to know what you have discovered since posting this!

Is this good advice?
0

I went back to the allergist. He said the most common associated illness with hives is hypothyroidism. The allergy mes dodn’t Help, but I can get a shot that has to be approved by Genentech, but even with insurance it would cost $800 a month. On a side note, nature throid made me very ill. I became heat sensitive and I looked like I had MS.

Is this good advice?
1

I have Celiac, it took 7 years of testing, and when 1 Dr finally agreed to do the genetic test, he discovered I DO carry the Celiac gene-hence I have Celiac disease. My other symptoms never went away after going gluten free-but I felt much better. Hypothyroid, but on 150mg bc I dont absorb meds easily due to Celiac. Was on Levothyroxine, started getting burning scalp after 1.5 years on meds. Figured I was allergic to the blue dye in the pill, switched to 3 tablets of 50mg, bc they are white. 5 weeks later I have hives on my Thyroid/neck ONLY! Very weird, I think I am allergic to the "fillers" in the meds, which Levothyroxine has a ton of fillers. Hoping today to switch to Tirosint which has literally water, glycerin and synthroid in the pill-nothing else!! I bet I now have Hashimotos-but hoping it is just an allergy to the fillers. Just thought I would add this info bc no one discussed being allergic to the medication or fillers!!!! Or dyes- search Youtube-Jenifer Jenkins hair fell out due to the dye after being on the blue pill for 7 years.

Is this good advice?
0

This sounds like ME! I have been broke out for months. I take singular daily. I started vit D. I am so broke out I have to take the steroids once a month just to have a break. I have noticed a few things. Tight clothes make me break out. Hives are worst at night. Hives in my hair my anxiety is high. I must have a cold room to sleep in. I don’t know how to make it stop. My last blood test my TSH was low so she cut my meds. My hair is falling out my neck is sore and I am exhausted. My diet I have gone low carb and quit drinking. I woke up one day and it has not stopped. My BFF is Benadryl. I am glad I found y’all. But I wish it would just go away. I welcome any advice.

Is this good advice?
0

I am so glad I found this site! Six weeks ago today, I started with hives. They weren't all over just a few sprinkled on the trunk of my body. Fast forward to today, I have seen the doctor 3 times, I have been referred to an allergist and rheumatology. I have hives covering my body and my newest accessory is a cold pack to keep my skin cool. They believe the culprit is my TSH levels which came back a whopping 29!! I am way off the charts, which would explain the fatigue and depression. I have a dx Hoshimotos and had a thyroidectomy. They gave me prednisone which helped the first day (completely wiped my hives out) but then came back with a vengeance when they tapered the medication. They are hoping the increase in my synthroid medication will help make the hives disappear. I, on the other hand, am not that optimistic. I am currently taking 30mg Zyrtec, 300mg Zantac and 20 mg Singular. None of which have helped the hives or the itching. At one point, I thought I was allergic to peanuts because an hour later after eating that my face swelled up....I was at the hair dresser and NOT about to leave! So, I'm here on this site, very happy I'm not alone in this struggle or crusade, but wish we didn't have to go through this :)

Is this good advice?
0

Hi @firewife404
Others on this site know much more than I do, but maybe you should consider getting allergy testing from a reputable allergist, if you noticed the extreme reaction after peanuts. I have hashimoto's and it seems that my general sensitivity to things has increased. Have you had antibody tests since the thyroidectomy? I believe you can still have antibody activity even after your thyroid is gone. People often develop multiple autoimmune diseases.

Is this good advice?
0

I just had an ANA with Reflex that was high. So now, I'm going to a rheumatologist. I also had an IeG done that did not show any allergies. When i saw the allergist, they couldn't do the prick test because I was covered in hives.

Is this good advice?
0

You need to take both a Level 1 antihistamine (Zyrtec) and a Level 2 antihistamine (Zantac)...on a daily basis.
This will stop the hives. But if you miss more than around 2 days, the hives will return.

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU